Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Lincoln, IL

July 29, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 29, 2011, 9:09 PM CDT for 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 9:09 PM CDT (02:09 UTC)
Expired
Jul 29, 2011, 10:01 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS53 KILX 300209
SVRILX
ILC033-079-101-159-300315-
/O.NEW.KILX.SV.W.0210.110730T0209Z-110730T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  NORTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1015 PM CDT.

* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STE. MARIE...OR 10 MILES
  EAST OF NEWTON...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...HARDINVILLE...CHAUNCEY...NEW HEBRON...
  SUMNER...FLAT ROCK...BIRDS...BRIDGEPORT...RUSSELLVILLE...STOY...RED
  HILLS STATE PARK...PETROLIA...PINKSTAFF...LAWRENCEVILLE AIRPORT...
  MOUNT CARMEL AIRPORT AND BILLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3885 8814 3911 8788 3892 8752 3890 8752
      3889 8754 3886 8754 3885 8752 3874 8751
      3856 8770
TIME...MOT...LOC 0209Z 307DEG 38KT 3891 8794
WIND...HAIL 60MPH <.75IN

$$

SMITH
2 follow-up statements
064 
WWUS53 KILX 300238
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CDT FRI JUL 29 2011

ILC079-300248-
/O.CAN.KILX.SV.W.0210.000000T0000Z-110730T0315Z/
JASPER IL-
938 PM CDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3879 8804 3898 8777 3892 8752 3890 8752
      3889 8754 3886 8754 3885 8752 3874 8751
      3856 8770
TIME...MOT...LOC 0238Z 311DEG 27KT 3880 8781

$$

ILC033-101-159-300315-
/O.CON.KILX.SV.W.0210.000000T0000Z-110730T0315Z/
LAWRENCE IL-RICHLAND IL-CRAWFORD IL-
938 PM CDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CRAWFORD...NORTHEASTERN RICHLAND AND LAWRENCE COUNTIES UNTIL 1015 PM
CDT...

AT 934 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CHAUNCEY...OR 10 MILES NORTHWEST
OF LAWRENCEVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...FLAT ROCK...SUMNER...BIRDS...BRIDGEPORT...
  RUSSELLVILLE...RED HILLS STATE PARK...PETROLIA...PINKSTAFF...
  LAWRENCEVILLE AIRPORT...MOUNT CARMEL AIRPORT AND BILLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3879 8804 3898 8777 3892 8752 3890 8752
      3889 8754 3886 8754 3885 8752 3874 8751
      3856 8770
TIME...MOT...LOC 0238Z 311DEG 27KT 3880 8781
WIND...HAIL 60MPH <.75IN

$$

SMITH
515 
WWUS53 KILX 300301
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT FRI JUL 29 2011

ILC033-101-159-300305-
/O.CAN.KILX.SV.W.0210.000000T0000Z-110730T0315Z/
LAWRENCE IL-RICHLAND IL-CRAWFORD IL-
1001 PM CDT FRI JUL 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD...
NORTHEASTERN RICHLAND AND LAWRENCE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH ADDITIONAL
THUNDERSTORMS MOVING THROUGH THE AREA LATE THIS EVENING. 

LAT...LON 3879 8804 3898 8777 3892 8752 3890 8752
      3889 8754 3886 8754 3885 8752 3874 8751
      3856 8770
TIME...MOT...LOC 0255Z 311DEG 27KT 3872 8769

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:44 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 29, 8:44 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
844 PM CDT FRI JUL 29 2011

.DISCUSSION...
ISSUED 836 PM CDT FRI JUL 29 2011

WEAK COOL FRONT HAS SHIFTED JUST SOUTH OF INTERSTATE 70 EARLY
THIS EVENING WITH MOST OF THE CONVECTION OCCURRING ALONG THE
FRONTAL BOUNDARY. EXPECT THE MAIN THREAT FOR ADDITIONAL RAINFALL
TONIGHT WILL BE ACROSS OUR FAR SOUTHEAST COUNTIES...CLOSER TO
THE BOUNDARY. FURTHER NORTH...THE BAND OF MID LEVEL CLOUDS AND
SPRINKLES WAS BEGINNING TO DECREASE IN COVERAGE ACRS THE AREA
AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. WITH THE
LIGHT WIND FLOW OVERNIGHT AND COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE...SOME PATCHY DENSE FOG WILL DEVELOP LATER TONIGHT.
WILL INCLUDE THE FOG MENTION IN THE GRIDS FOR THE OVERNIGHT
HOURS. HAVE ALREADY SENT OUT AN UPDATE WITH THE WORDING ADJUSTMENT
IN THE PRECIP TONIGHT ACRS THE SOUTHEAST...WILL SEND OUT ANOTHER
UPDATE TO INCLUDE THE FOG IN PARTS OF OUR AREA OVERNIGHT.

SMITH
&&

.AVIATION...
ISSUED 600 PM CDT FRI JUL 29 2011

ISOLATED SHOWER THREAT THIS EVENING...THEN THE MAIN FORECAST
CONCERN WILL BE WITH LATE NIGHT FOG. LATEST SURFACE ANALYSIS
HAS A WEAK COOL FRONT SOUTH OF THE TAF SITES LATE THIS AFTERNOON
AND EXPECT THIS BOUNDARY TO CONTINUE TO SLIDE SOUTH THIS EVENING.
STILL HAVE SOME MVFR CIGS AT BMI AND PIA BUT EXPECT THOSE TO
GIVE WAY TO SOME VFR CIGS THIS EVENING AS SOME MID LEVEL CLOUDS
TRACK ACRS THE AREA. CLOUDS SHOULD MOVE OUT LATE TNT ALLOWING
FOR THE PSBLTY OF SOME MVFR VSBYS IN FOG AFTR 08Z. ANY FOG THAT
DEVELOPS OVERNIGHT SHOULD QUICKLY BURN OFF SATURDAY MRNG AS
SLIGHTLY DRIER AIR ADVECTS IN FROM THE NORTH. SURFACE WINDS
TONIGHT WILL BE LIGHT...MOSTLY OUT OF A NORTHEAST TO EAST
DIRECTION...AND THEN EAST AT 10 KTS OR LESS ON SATURDAY WITH
VFR CONDITIONS EXPECTED.

SMITH
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT FRI JUL 29 2011

SHORT TERM...TONIGHT THROUGH MONDAY...
WEAK COLD FRONT HAS PROGRESSED TO A LINE FROM NEAR KEOKUK TO
LAFAYETTE. LATEST VISIBLE SATELLITE IMAGERY INDICATES SOME CU
DEVELOPING TO THE NORTH OF THE FRONT...BUT MOISTURE IS SHALLOW AND
INSTABILITY NOT NEARLY AS FAVORABLE AS FURTHER SOUTH. SCATTERED
STORMS HAVE DEVELOPED ALONG THE IA/MO BORDER WHERE INSTABILITY IS
GREATER...WITH LITTLE MOVEMENT SEEN IN THE SURFACE-BASED PORTION OF
THE PRECIPITATION. WITH A MORE HOSTILE AND CONVECTIVELY CONTAMINATED
ENVIRONMENT DOWNSTREAM OVER CENTRAL IL...WILL KEEP POPS BELOW
MENTION FOR THE FAR NORTH AFTER 00Z. MODEL DATA DOES NOT INDICATE
MUCH OF THIS ACTIVITY SURVIVING AS FAR EAST AS THE IL RIVER.
MEANWHILE...A DIFFERENTIAL HEATING BOUNDARY HAS EVOLVED SOUTH OF THE
THICK MID/HIGH CLOUD REMNANTS OF MORNING STORMS AND LIES FROM JUST
SOUTH OF ST. LOUIS TO TERRE HAUTE. MORE SUBSTANTIAL CU HAS BEEN
BUILDING IN THIS AREA WHERE MIXED-LAYER CAPE VALUES ARE AROUND 3000
J/KG AND CINH IS WEAK. DEEP-LAYER SHEAR IS NEGLIGIBLE THOUGH...SO
ANY SEVERE THREAT WILL BE FROM DOWNBURSTS DUE TO PRECIPITATION
LOADING. WILL KEEP HEALTHY CHANCE POPS GOING DOWN THERE AS SHORT
RANGE RADAR SIMULATIONS DEVELOP DEEP MOIST CONVECTION LATER THIS
AFTERNOON AND EVENING.

ALTHOUGH SOMEWHAT COOLER AIR WILL BE COMING SOUTH WITH THE FRONT...
SURFACE DEWPOINTS WILL REMAIN FROM THE UPPER 60S TO MIDDLE 70. SOME
AREAS MAY FOG UP WHERE SKIES CLEAR LATER TONIGHT. THIS SHOULD BE
MAINLY AN AVIATION HAZARD SO WILL NOT MENTION IN PUBLIC GRIDS UNLESS
WIDESPREAD VISIBILITIES BELOW A MILE BECOME LIKELY. BY SATURDAY
MORNING...SUFFICIENT PRE-FRONTAL MOISTURE/INSTABILITY FOR STORMS
WILL BE RESTRICTED TO AREAS ALONG/SOUTH OF INTERSTATE 70.

ONCE THE FRONT SINKS SOUTH OF THE FORECAST AREA SATURDAY EVENING...A
PERIOD OF DRY WEATHER WILL TAKE HOLD FOR SUNDAY THROUGH MONDAY. AS
MENTIONED ABOVE...THE COLD FRONT WILL BE RATHER WEAK...SO ALTHOUGH
DEWPOINTS WILL BE SOMEWHAT DRIER...AIR TEMPERATURES WILL STILL GET
INTO THE UPPER 80S TO LOWER 90S. HEAT INDEX VALUES SHOULD REMAIN
BELOW ADVISORY/WARNING CRITERIA.

LONG TERM...TUESDAY THROUGH FRIDAY...
WARM UP WILL BEGIN IN ERNEST ON TUESDAY AHEAD OF THE NEXT COLD FRONT
THAT WILL BE ENTERING THE MIDWEST LATE TUESDAY AND TUESDAY NIGHT.
LOW LEVEL WARM ADVECTION ON SOUTHWESTERLY LOW LEVEL FLOW WILL BOOST
HIGH TEMPERATURES WELL INTO THE 90S. DEWPOINTS IN THE LOW TO MID 70S
WILL CREATE HEAT INDEX VALUES 105 TO 110...AND AN ADVISORY MAY BE
REQUIRED IN SUBSEQUENT FORECASTS.

THE PERSISTENT UPPER RIDGE COVERING MOST OF THE CENTRAL AND SOUTHERN
PARTS OF THE COUNTRY WILL WEAKEN SOMEWHAT AND BECOME FLATTER. THE
MAIN BELT OF WESTERLIES WILL CONTINUE TO BE LOCATED OVER THE
INTERNATIONAL BORDER REGION WITH CANADA. THE FRONT MOVING INTO THE
AREA LATE TUESDAY WILL MOVE SOUTH INTO SOUTHERN IL BEFORE STALLING
OUT AS IT ENCOUNTERS LIGHT PARALLEL FLOW ALOFT CLOSER TO THE RIDGE.
THUNDERSTORM CHANCES WILL INCREASE WITH THE APPROACH OF THE FRONT...
WITH SCATTERED PRECIPITATION POSSIBLY HANGING AROUND A FEW DAYS
DEPENDING ON WHERE THE FRONT COMES TO A HALT. THIS IS ASSUMING THE
FRONT DOES INDEED TURN STATIONARY OVER SOUTHERN IL. A MINORITY OF
THE LONGER RANGE MODELS REBUILD THE UPPER RIDGE TO THE WEST AND
PLACES THE MIDWEST WITHIN NORTHWESTERLY FLOW...WHICH WOULD GIVE A
FURTHER SOUTHWARD PUSH TO THE FRONT. SINCE A FLATTER RIDGE IS THE
PREFERRED SOLUTION AT THIS TIME...WILL HAVE CHANCE AND SLIGHT CHANCE
POPS BEGINNING LATE TUESDAY AND CONTINUING THROUGH THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 29, 3:09 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT FRI JUL 29 2011

ILZ027>031-036>038-301100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
309 PM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.

A COLD FRONT WILL BRING THE NEXT THREAT OF THUNDERSTORMS TO THE
AREA LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040>057-061-301100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-
VERMILION-
309 PM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD
FRONT SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-301100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CDT FRI JUL 29 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.

HEAT INDEX VALUES WILL REMAIN AROUND 105 DEGREES INTO THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON SATURDAY...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, Jul 29, 5:28 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT FRI JUL 29 2011

ILZ057-063-292330-
CLARK-EDGAR-
528 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 630 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL...
  OLIVER...
  DENNISON...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3935 8753 3933 8755 3933 8759 3931 8784
      3945 8787 3954 8753
TIME...MOT...LOC 2228Z 255DEG 14KT 3939 8776

SMITH
Special weather statement, Jul 29, 7:08 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT FRI JUL 29 2011

ILZ061>063-067-300115-
CLARK-CUMBERLAND-JASPER-SHELBY-
708 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN
JASPER...SOUTHEASTERN SHELBY AND WESTERN CLARK COUNTIES UNTIL 815 PM
CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEWARDSON...OR 9 MILES NORTH OF
EFFINGHAM...MOVING EAST AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL
RAINFALL. RAINFALL RATES WILL RANGE FROM 1 TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
  NEOGA...
  TOLEDO...
  JEWETT...
  GREENUP...

OTHER LOCATIONS AFFECTED INCLUDE...TROWBRIDGE...SIGEL AND WOODBURY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3917 8802 3918 8847 3922 8847 3922 8855
      3934 8863 3937 8801
TIME...MOT...LOC 0008Z 268DEG 9KT 3925 8854

SMITH
Special weather statement, Jul 29, 8:08 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT FRI JUL 29 2011

ILZ062-063-066>068-071-073-300200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-
808 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EASTERN EFFINGHAM...
JASPER...NORTHEASTERN LAWRENCE...NORTHWESTERN CLAY...SOUTHEASTERN
CLARK AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 900 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS NEAR WATSON...OR NEAR EFFINGHAM...MOVING EAST AT
15 MPH...WITH OTHER STRONG STORMS NEAR HIDALGO AND JUST NORTH OF ROBINSON.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH
NEAR ZERO VISIBILITY IN TORRENTIAL RAINFALL. SOME OF THE RAINFALL
RATES WITH THE STRONGER STORMS WERE FROM 1 TO 2 INCHES IN LESS THAN
AN HOURS TIME.

LOCATIONS IMPACTED INCLUDE...
  TEUTOPOLIS...
  MONTROSE...
  DIETERICH...
  WHEELER...
  NEWTON...
  BOGOTA...

OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...ELLIOTSTOWN AND
LATONA.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3885 8754 3886 8870 3887 8870 3918 8849
      3917 8765 3915 8764 3914 8765 3912 8763
      3911 8763 3911 8762 3909 8762 3908 8760
      3898 8755
TIME...MOT...LOC 0106Z 281DEG 13KT 3906 8855

SMITH
Local storm report, Jul 29, 8:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      NEOGA                   39.32N 88.45W
07/29/2011                   CUMBERLAND         IL   TRAINED SPOTTER

            3 FEET OF WATER OVER HIGHWAY 45. RELAYED BY WFO LSX

&&

GEELHART
Special weather statement, Jul 29, 9:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT FRI JUL 29 2011

ILZ067-068-072-073-300300-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
901 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...NORTHEASTERN
RICHLAND...SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES UNTIL
1000 PM CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STE. MARIE...OR 8 MILES SOUTHEAST OF
NEWTON...MOVING SOUTHEAST AT 45 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL
RAINFALL. RAINFALL RATES WITH THESE STORMS HAVE BEEN AVERAGING FROM
1 TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
  CHAUNCEY...
  HARDINVILLE...
  BIRDS...
  SUMNER...
  FLAT ROCK...
  BRIDGEPORT...

OTHER LOCATIONS AFFECTED INCLUDE...RED HILLS STATE PARK...PETROLIA...
PINKSTAFF AND LAWRENCEVILLE AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3886 8822 3907 8772 3879 8750 3857 8790
TIME...MOT...LOC 0201Z 307DEG 38KT 3891 8797

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:08 PM CDTSpecial Weather StatementILXCumberland67 min
Jul 29, 7:13 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Shelby62 min
Jul 29, 7:32 PM CDTFlash Flood WarningILXColes, Cumberland6 hr
Jul 29, 8:08 PM CDTSpecial Weather StatementILXCrawford, Jasper52 min
Jul 29, 8:34 PM CDTSevere Thunderstorm WarningILXJasper26 min
Jul 29, 9:01 PM CDTSpecial Weather StatementILXCrawford, Lawrence59 min
Jul 29, 9:06 PM CDTAreal Flood AdvisoryILXClark, Crawford, Cumberland, Effingham, Jasper6 hr
Jul 29, 9:17 PM CDTFlash Flood WarningILXClark, Crawford, Jasper6 hr
Jul 30, 1:25 AM CDTAreal Flood WarningILXCumberland6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.